Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What leads to black tongue after tooth extraction?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
Black tounge. I diccovered this condition yesterday and am currently taking Amoxicillin 500 mg. Had two theeth extracted on the 14 of XXXXXXX
Posted Tue, 11 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 38 minutes later
Brief Answer: Good oro-dental hygiene and plenty of fluids Detailed Answer: Hi, Thanks for the query. Black hairy tongue can be because of multiple causes. These can be poor oro-dental hygiene, smoking, tobacco chewing, use of antibiotics, dehydration, regular use of certain mouthwashs. Antibiotics cause black tongue by destroying oral and gut bacterial flora. Fungal infection is also another common reason for this. In your case, you are using antibiotics (and I suppose you are not using any other drug), so use of lactobacillus preparations and probiotics will help. Use of clotrimazole mouth paint and maintenance of good oro-dental hygiene will help. If you use tobacco in any form, quitting it will always be beneficial. Drink plenty fluids/water. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor